Acyclovir

Acyclovir is an antiviral medication used to treat the outbreaks of cold sores, shingles, and chickenpox. It does not cure these diseases but just decreases the severity and length of such lesions.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

What is Zovirax used for?

Query: Hello doctor, Two years back, I had fever and headache. From then I am having gait and muscle pains. After many tests, doctor suggested EBV test. Results are IgG positive and IgM came negative and then gave Zovirax 800. I am shocked as it is a tablet for HIV. Does my EBV report say that I have HIV...  Read Full »


Dr. Muhammad M. Hanif Md.

Cardiologist, Criticalcare Physician, General Medicine Physician, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. Zovirax (Acyclovir) is actually a medicine for viral infection and your physician is on right lines. Do not worry about that. Not many benefits are seen with Zovirax in infectious mononucleosis (IM) caused by Epstein-Barr virus- EBV, but this is good if indicated. Yes,...  Read Full »

Why do I have itchy fluid-filled lesions and throat pain?

Query: Hi doctor, My son who is 28 years old is 6 feet tall and weighs 84 kg. He had an issue of urticaria last year and was under medication. He had a course of antihistamines for a month. About five hours ago, he noticed lesions this morning that was itchy. After bathing, the lesion on back has become re...  Read Full »


Dr. Gaurang Gupta

Cosmetologist, Dermatologist, Hair Transplant Surgeon, Venereologist

Answer: Hello, Welcome to icliniq.com. I have attached the pictures (attachments removed to protect identity). Well, is it just a five hour history? Are these vesicles increasing in number? It is looking like chicken pox caused by herpes simplex. Since this disease is in initial stage, I can just m...  Read Full »

What does the vaporizer contain that helps to clean the deposits out of our lungs?

Query: Hello doctor,I had a staphylococcus infection for about six months it is a nerve bacteria. I lost long hydration it is only returned to about the five-minute level one reason I believe was I was on Soviclor tablets. I went off the pills after they were outgassing medication through my lungs, and the...  Read Full »


Dr. Ashaq Hussain Parrey

General Medicine Physician, Internal Medicine Physician, Rheumatologist

Answer: Hello, Welcome to icliniq.com. I went through your post, staphylococcus is not a nerve bacteria but can affect the brain which possibly you are having had and is treated for a maximum of six weeks followed by prophylaxis (prevention ) in some patients who have chances of getting infectious again. ...  Read Full »

What could be the cause of penis blisters?

Query: Hello doctor,I have blisters on the head of my penis due to masturbation without proper lubricant. I thought that it would heal by itself in a few days but now the blister popped and the skin is very tender and hurts to the touch. Also, another blister of sort, developed on the tip. It cannot be an ...  Read Full »


Dr. Saravan Pramod Settipalli

General Medicine Physician, Internal Medicine Physician, Family Physician

Answer: Hello, Welcome to icliniq.com. There are a few conditions which cause painful blisters even without a sexual contact, like genital herpes, primary syphilis, impetigo among others. Please provide more details: Are these blisters painful or painless? Is there a discharge that you noticed? Is there a ...  Read Full »

Are the painful rashes on my left thigh shingles?

Query: Hi doctor, I have got very painful rashes on my left thigh which seems to be going up to my spinal cord. Is it shingles? I do not know but I want a good diagnosis soon. Please help.  Read Full »


Dr. Rashmi Singh

Cosmetologist, Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hello, Welcome to icliniq.com. Yes, this does look like shingles. Please visit a dermatologist on an urgent basis and start on antiviral like Acyclovir or Valacyclovir as soon as possible. Other possible causes for sudden occurrence of such lesions can be irritant contact dermatitis that you can ...  Read Full »

I have shingles and taking Acyclovir. Can I travel?

Query: Hello doctor,I am a patient, age 30, with Crohn’s disease. I take Humira and recently had a flare up, thus started a round of Prednisone to get through the flare-up. The combination of Humira and Prednisone has resulted in shingles. I saw a dermatologist who prescribed Acyclovir. I was six days in...  Read Full »


Dr. Ashaq Hussain Parrey

General Medicine Physician, Internal Medicine Physician, Rheumatologist

Answer: Hello, Welcome to icliniq.com. I went through your post. Shingles involve a single dermatome. So, it is unlikely going to spread and will heal completely in two weeks. Prednisolone is a steroid and can cause reactivation of Shingles. So you need to take Acyclovir at least for one week and continue...  Read Full »

Having itchy rashes on the ear in-spite of taking drugs. Why?

Query: Hello doctor, I have some rashes on and behind my ear. I have tried everything but it is still there for over one and a half month. I have been ignoring it because I get better quickly but does not entirely disappear, and right now is worst than ever. It is quite itchy and at night it is even worst...  Read Full »


Dr. Dilip Meena

Dermatologist, Venereologist

Answer: Hello, Welcome to icliniq.com. I understand your concern. This is not herpes (attachment removed to protect patient identity), and this is a superficial fungal infection known as tinea corporis. If it involves the face exclusively, then it is called tinea faciei. Kindly consult your doctor, discu...  Read Full »

What are the causes of small red blisters on genitalia?

Query: Hi doctor, I have very small red blisters on the glans and corona with lot of itching. For that I have used Acivir ointment. There is temporary relief but it reoccurs. Please help.  Read Full »


Dr. Asmeet Kaur Sawhney

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. Small red blisters on the genitalia usually occur in herpes virus infection. But they are associated with pain and burning. You are complaining of itching which is unlikely for herpes infection. I would recommend you to upload the photographs of the blisters, so that I...  Read Full »

What could yellow clustered blisters on vagina be?

Query: Hi doctor, My sister is 23 years old. She had unhygienic sex a couple of weeks ago. She started feeling itchy on her vagina. I am worried it might be herpes but I need confirmation from a specialist before we visit the doctor. It looks clustered and yellow. No hard lump under and it just looks infla...  Read Full »


Dr. Asmeet Kaur Sawhney

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. I have reviewed the attached photographs (attachment removed to protect patient identity). The closely grouped fluid filled blisters and yellow crusted lesions seem to be most likely herpes infection. You do not have to apply Acyclovir cream as it will not be much effe...  Read Full »

What are the symptom-less bumps on the penis?

Query: Hello doctor, I am having a bunch of bumps on my dick. I think it is because I jerk off a lot but I am not exactly sure what it is. I have no discomfort, no itching, no discharge.  Read Full »


Dr. Penchala Prasad Kandikattu

General Medicine Physician, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com Are you having any pain or burning sensation? These lesions look like herpes simplex virus infection. It may cause lesions on face and genitals also. Use Acivir cream (Acyclovir), and tablet Acivir 400 mg thrice a day for five days. If symptoms are not improved, pleas...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.